MAUDE Adverse Event Report: COOK INC INTEGRAL FILIFORM URETHRAL DILATOR; FBW FILIFORM AND FILIFORM FOLLOWER

COOK INC INTEGRAL FILIFORM URETHRAL DILATOR; FBW FILIFORM AND FILIFORM FOLLOWER
Model Number G17909
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported "a piece" of the integral filiform urethral dilator broke off during a urethral dilation procedure on (b)(6) 2024.On february 14, 2024, the patient underwent a optical urethrotomy and scope procedure for treatment of urethral stricture.Following the procedure, the device could be advanced without difficulty allowing the patient to self-dilate as needed at home.In july, as the patient performed a self-urethral dilation procedure at the patient¿s residence, the device separated in the patient¿s urethra.The separated section of the device was removed by the patient without the use of any additional instruments.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported "a piece" of the integral filiform urethral dilator broke off during a urethral dilation procedure on (b)(6) 2024.On (b)(6) 2024, the patient underwent an optical urethrotomy and scope procedure for treatment of urethral stricture.Following the procedure, the device could be advanced without difficulty allowing the patient to self-dilate as needed at home.In (b)(6), as the patient performed a self-urethral dilation procedure at the patient¿s residence, the device separated in the patient¿s urethra.The separated section of the device was removed by the patient without the use of any additional instruments.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used filiform urethral dilator was returned for investigation.It was observed that 6 cm of dilator tip was severed from rest of dilator.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field and the device was manufactured to specification.Due to the device not being supplied with instructions for use (ifu), cook did nor review the ifu.Based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
INTEGRAL FILIFORM URETHRAL DILATOR
Common Device Name
FBW FILIFORM AND FILIFORM FOLLOWER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19955981
Report Number1820334-2024-01026
Device Sequence Number7174376
Product Code FBW
UDI-Device Identifier00827002179097
UDI-Public(01)00827002179097(17)260530(10)15465224
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/30/2026
Device Model NumberG17909
Device Catalogue NumberFFD-180032
Device Lot Number15465224
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer08/28/2024
11/01/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/12/2024
11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight120 KG